Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 161, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 8, 2020, 12:00 PM CDT for Reynolds County, Missouri. It took effect at Jun 9, 2020, 7:42 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 12:00 PM CDT (17:00 UTC)
- In effect from
- Jun 9, 2020, 7:42 PM CDT
- Expired
- Jun 9, 2020, 9:59 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 5.07 ft at Jun 10, 2020, 4:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
982
WGUS83 KLSX 081700
FLSLSX
Flood Statement
National Weather Service St Louis MO
1200 PM CDT Mon Jun 8 2020
...The flood warning continues for the following rivers in Missouri..
Missouri River near Chamois
Missouri River at Gasconade
Missouri River at Hermann
Missouri River at St. Charles
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-092258-
/O.NEW.KLSX.FL.W.0161.200610T0042Z-200611T1930Z/
/ANNM7.1.ER.200610T0042Z.200610T0600Z.200610T1330Z.NO/
1200 PM CDT Mon Jun 8 2020
* At 11:15 AM Monday the stage was 4.2 feet.
* Flood stage is 8.0 feet.
* The river is forecast to rise above flood stage by tomorrow evening
and to crest near 9.5 feet by early Wednesday morning. The river is
forecast to fall below flood stage by Wednesday morning.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Black River
Annapolis 8.0 4.16 4.5 8.2 6.5 5.6 5.1
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
MOC113-092258-
/O.NEW.KLSX.FL.W.0162.200611T1330Z-200615T1200Z/
/OMNM7.1.ER.200611T1330Z.200612T0000Z.200614T0000Z.NO/
1200 PM CDT Mon Jun 8 2020
* At 11:30 AM Monday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* The river is forecast to rise above flood stage by Thursday morning
and to crest near 24.6 feet by Thursday evening. The river is
forecast to fall below flood stage by Saturday evening.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Cuivre River
Old Monroe 24.0 21.85 21.7 21.7 23.9 24.6 24.3
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC111-092258-
/O.NEW.KLSX.FL.W.0163.200611T0752Z-200614T0824Z/
/EWNM7.1.ER.200611T0752Z.200612T0000Z.200613T0224Z.NO/
1200 PM CDT Mon Jun 8 2020
* At 11:30 AM Monday the stage was 4.0 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early Thursday
morning and to crest near 13.9 feet by Thursday evening. The river
is forecast to fall below flood stage by Friday before midnight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
North Fabius River
Ewing 11.0 3.97 4.0 6.8 12.1 13.4 9.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-092258-
/O.NEW.KLSX.FL.W.0164.200610T2020Z-200614T0124Z/
/EWMM7.1.ER.200610T2020Z.200612T0000Z.200612T1924Z.NO/
1200 PM CDT Mon Jun 8 2020
* At 11:30 AM Monday the stage was 3.5 feet.
* Flood stage is 12.0 feet.
* The river is forecast to rise above flood stage by Wednesday
afternoon and to crest near 15.8 feet by Thursday evening. The
river is forecast to fall below flood stage by Friday early
afternoon.
* Impact: At 15.7 feet...Right bank overflows upstream of bridge near
the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Middle Fabius River
Ewing 12.0 3.48 3.5 9.1 15.0 14.1 8.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-092258-
/O.NEW.KLSX.FL.W.0165.200610T0421Z-200613T1720Z/
/TAYM7.1.ER.200610T0421Z.200611T0600Z.200612T1120Z.NO/
1200 PM CDT Mon Jun 8 2020
* At 11:30 AM Monday the stage was 2.5 feet.
* Flood stage is 9.5 feet.
* The river is forecast to rise above flood stage by tomorrow late
evening and to crest near 13.4 feet by early Thursday morning. The
river is forecast to fall below flood stage by Friday morning.
* Impact: At 13.0 feet...Marion County Road 301 will be flooded north
of County Road 150 near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
South Fabius River
Taylor 9.5 2.55 2.2 10.3 12.7 9.4 4.6
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC027-151-092258-
/O.CON.KLSX.FL.W.0154.000000T0000Z-200613T1251Z/
/CMSM7.1.ER.200604T1757Z.200606T1229Z.200612T0051Z.NO/
1200 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday morning.
* At 7:15 AM Monday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.6 feet by Wednesday evening,
then fall below flood stage Thursday evening.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Missouri River
Chamois 17.0 17.40 15.6 17.8 18.2 15.8 13.9
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-092258-
/O.CON.KLSX.FL.W.0136.000000T0000Z-200614T1100Z/
/GSCM7.1.ER.200527T1536Z.200529T1045Z.200612T2300Z.NO/
1200 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday morning.
* At 10:00 AM Monday the stage was 24.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.4 feet by early Thursday
morning, then fall below flood stage Friday evening.
* Impact: At 24.5 feet...Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Missouri River
Gasconade 22.0 24.00 22.7 24.0 25.2 23.1 20.9
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-092258-
/O.CON.KLSX.FL.W.0155.000000T0000Z-200614T0200Z/
/HRNM7.1.ER.200604T2352Z.200605T2245Z.200612T2000Z.NO/
1200 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Saturday evening.
* At 11:30 AM Monday the stage was 21.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.0 feet by early Thursday
morning, then fall below flood stage Friday afternoon.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Missouri River
Hermann 21.0 21.68 20.5 21.5 22.9 21.5 20.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$
MOC183-189-092258-
/O.CON.KLSX.FL.W.0160.000000T0000Z-200614T0000Z/
/SCLM7.1.ER.200605T1950Z.200606T1930Z.200612T1800Z.NO/
1200 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Missouri River at St. Charles
* until Saturday evening.
* At 11:30 AM Monday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.5 feet by Thursday evening,
then fall below flood stage Friday early afternoon.
* Impact: At 25.0 feet...The right bank downstream overflows,
flooding agricultural bottomland. Near this stage, Missouri Route
H at Island Road will be closed in both directions.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
Missouri River
St. Charles 25.0 25.15 24.4 23.6 25.1 25.2 24.1
&&
LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
3865 9078
$$1 follow-up statement
010
WGUS83 KLSX 091500
FLSLSX
Flood Statement
National Weather Service St Louis MO
959 AM CDT Tue Jun 9 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-091529-
/O.CAN.KLSX.FL.W.0161.000000T0000Z-200611T1930Z/
/ANNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CDT Tue Jun 9 2020
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 9:15 AM Tuesday the stage was 4.3 feet.
* Flood stage is 8.0 feet.
* The river will crest below flood stage at 7.5 feet after midnight
tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/10 06/11 06/12 06/13 06/14
Black River
Annapolis 8.0 4.27 7.3 5.7 5.1 4.7 4.4
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:24 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 6:24 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 AM CDT Mon Jun 8 2020
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 421 AM CDT Mon Jun 8 2020
The main forecast issue continues to be the heavy rainfall
associated with the remnants of Tropical Storm Cristobal that will
affect the region beginning late this afternoon.
In the short term, it will be another hot day across the region, but
highs will be a bit lower than the past couple of days due to the
increasing mid and high clouds associated with T.S. Cristobal. Highs
will be in the mid 80s to low 90s. Otherwise, most of the day will
remain dry.
As the upper ridge begins to slide to the east today, this will
allow Cristobal to make northward progress towards the forecast
area. The latest NHC track has "Cristobal" tracking a bit further
to the east with it passing between COU and STL Tuesday morning,
then moving out by late Tuesday afternoon. GEFS QPF plumes and
WPC guidance continue to show that the majority of the rain will
fall between 06Z and 18Z Tuesday. The GEFS plumes also are
beginning to cluster with the majority of the members between 1.5
and 3.5 inches for KCOU, between 3.5 and 5 inches for KIRK, and at
KSTL between two tenths of an inch and an inch, so there could be
a fairly sharp delineation between less than an inch and 3 inches
from east to west across the forecast area. So with the consensus
of guidance having the heaviest QPF on the western side of the
storm track, will keep the Flash Flood Watch in effect for
portions of southern and central Missouri tonight through the day
on Tuesday.
As for winds with this system, the highest wind gusts will be over
our Illinois counties with majority of models in Bufkit indicating
momentum transfer will bring down gusts to the surface up to 40 mph
in this area, especially Tuesday afternoon. Also, could see
scattered strong to severe storms on Tuesday, mainly in Illinois
with the main threat being a few brief tornadoes possible.
Byrd
.LONG TERM... (Tuesday Night through Sunday)
Issued at 421 AM CDT Mon Jun 8 2020
By Tuesday night, as "Cristobal" lifts northeastward away from
region, an upper level closed low/associated surface low over the
Central Plains will begin to lift out towards the Great Lakes
region, dragging a cold front through the region. So will have
lingering showers, mainly along and north of the I-70 corridor
through Wednesday morning before tapering off.
Otherwise, cooler and drier air will move into the region with
temperatures near or slightly below normal for the remainder of the
forecast period.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 618 AM CDT Mon Jun 8 2020
VFR flight conditions will persist through the first half of the
forecast period with increasing mid and high clouds as remnants
of Tropical Storm Cristobal move northward towards forecast area.
As the rain shield slides northward into forecast area, will see
ceilings/visibilities lower to MVFR/IFR after 06z Tuesday for
sites along I-70 corridor, while KUIN will remain VFR through
forecast period. Otherwise, winds will persist from the east to
southeast, becoming gusty in the St. Louis metro area after 07z
Tuesday.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 91 74 87 64 / 5 80 100 50
Quincy 88 71 80 61 / 0 70 100 50
Columbia 88 70 84 59 / 0 100 100 40
Jefferson City 89 71 86 60 / 5 100 100 40
Salem 90 74 85 67 / 0 50 100 60
Farmington 86 73 87 60 / 20 100 90 40
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Tuesday evening for
Audrain MO-Boone MO-Callaway MO-Cole MO-Gasconade MO-Knox
MO-Lewis MO-Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls
MO-Shelby MO.
Flash Flood Watch from this evening through Tuesday evening for
Crawford MO-Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jun 8, 4:40 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 440 AM CDT Mon Jun 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 440 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms for parts of the area late this afternoon through tonight. Heavy rainfall will move into the region, especially across portions of southern and central Missouri. A Flash Flood Watch is in effect tonight for this area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance of thunderstorms continues through Tuesday evening. There may be scattered strong to severe storms on Tuesday with the primary threat being brief tornadoes. Heavy rainfall of 1 to 3 inches with locally higher amounts is expected through Tuesday. A Flash Flood Watch is in effect through Tuesday for parts of eastern and central Missouri. Maximum sustained winds of 25 mph with gusts up to 40 mph are expected on Tuesday, mainly for southeast Missouri and west central and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:00 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Jun 8, 12:00 PM CDT | River Flood Warning | LSX | Lewis | 66 hr |
| Jun 8, 12:00 PM CDT | River Flood Warning | LSX | Lewis | 42 hr |
| Jun 8, 12:00 PM CDT | River Flood Warning | LSX | Marion | 56 hr |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Marion | 6 days |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Cole | 71 hr |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Marion | 47 hr |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Cole, Osage | 71 hr |
| Jun 8, 12:08 PM CDT | River Flood Warning | LSX | Monroe | 65 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.